Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Nov 11, 2014, 2:30 PM MST for 5 counties in Wyoming; 8 counties in Nebraska. It took effect at Nov 11, 2014, 6:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2014, 2:30 PM MST (21:30 UTC)
- In effect from
- Nov 11, 2014, 6:00 PM MST
- Expired
- Nov 12, 2014, 10:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 94 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Nov 11, 10:48 AM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 11, 10:48 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 AM MST TUE NOV 11 2014
.UPDATE...
ISSUED AT 906 AM MST TUE NOV 11 2014
CURRENT RADAR LOOP SHOWS AN AREA OF LIGHT SNOW WITH BANDS OF
MODERATE SNOW DEVELOPING ALONG I80 AND I25 NORTH OF CHEYENNE THIS
MORNING. LIGHT SNOW SHOULD BECOME A BIT MORE STEADY IN THE
FROM LARAMIE EASTWARD INTO THE SOUTHERN NEBRASKA PANHANDLE TODAY
AND INTO TONIGHT. MODELS HAVE BEEN VERY CONSISTENT WITH THIS AREA
ALONG AND NEAR THE CHEYENNE RIDGE RECEIVING MORE MODERATE
SNOWFALL RATES. THE WINTER WEATHER ADVISORY LOOKS GOOD THROUGH
TONIGHT FOR 2 TO 5 INCHES OF SNOW AND GENERALLY 1 TO 3 ELSEWHERE.
THE FORECAST CHALLENGE FOR TODAY SHIFTS TOWARDS BITTERLY COLD OR
POTENTIALLY DANGEROUS WIND CHILLS TONIGHT. CURRENT 12Z MODEL
GUIDANCE IS JUST COMING IN THIS MORNING AND IS SHOWING MUCH COLDER
TEMPERATURES AND HIGHER WIND SPEEDS AS THE ARCTIC HIGH AT THE
SURFACE MOVES INTO THE AREA. WILL DEFINITELY SEE WIND CHILLS BELOW
-20...BUT THE QUESTION IS DO WE GET VALUES NEAR -40 AT TIMES
TONIGHT. WILL LIKELY ISSUE WIND CHILL HEADLINES OVER THE NEXT 3 TO
6 HOURS SINCE AIR TEMPERATURES MAY EVEN DROP BELOW ZERO BY SUNSET.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 345 AM MST TUE NOV 11 2014
MAIN CHALLENGE THROUGH THE SHORT TERM IS HOW MUCH SNOW WILL FALL
ACROSS THE AREA TODAY. THERE IS HIGH PERCENT CHANCE FOR
MEASURABLE PRECIPITATION BUT SNOW AMOUNTS WILL BE ON THE LIGHT
SIDE...ESPECIALLY IN FAR SOUTHEAST WYOMING NEAR THE NEBRASKA
BORDER AND INTO THE WESTERN NEBRASKA PANHANDLE. MAINLY EXPECTING
AROUND 1 INCH OF SNOW ACCUMULATION THIS AFTERNOON AND EVENING IN
THESE AREAS.
THE BIGGER CONCERN IS ALONG THE EASTERN SLOPES OF THE LARAMIE
RANGE...PARTICULARLY THE SOUTHERN LARAMIE RANGE FOOTHILLS AND NEAR
THE CHEYENNE RIDGE. UPSLOPE NORTHEAST WIND IS LIKELY TO GIVE A
BOOST IN PRECIPITATION AMOUNTS ABOVE WHAT THE MODELS MIGHT
SUGGEST...AT LEAST THAT IS TYPICALLY THE CASE. THEREFORE BUMPED
SNOW ACCUMULATIONS 1 INCH HIGHER THAN WHAT THE MODELS INDICATE
CONSIDERING A 15 TO 1 SNOW TO LIQUID RATIO. THIS PUTS MUCH OF
WESTERN LARAMIE COUNTY AND SOUTHWEST PLATTE COUNTY PAST SNOW
ADVISORY AMOUNTS. OF COURSE DETERMINING SNOW RATIOS IS A TOUGH
PROPOSITION GIVEN THE VERY COLD AIRMASS. REGARDLESS OF SNOW RATIOS...
BY MID AFTERNOON THE NAM INDICATES CONDITIONAL LOW LEVEL
INSTABILITY. WITH PLENTY OF MID TO UPPER LEVEL FORCING
AROUND ITS LIKELY THAT CONDITIONAL INSTABILITY WILL BE RELEASED
AND A FEW BANDS WITH HIGHER SNOW RATES AND LARGER SNOW CRYSTALS
WILL OCCUR. BY OOZ THIS EVENING THE NAM CONTINUES TO SHOW LOW
LEVEL INSTABILITY AND IT WILL BE COLOCATED WITH FRONTOGENESIS...
MAKING BANDED SNOWFALL A GREATER POSSIBILITY...AT LEAST THROUGH
MID EVENING. LONG STORY SHORT...THINKING 3 TO 5 INCHES OF
ACCUMULATION IS A GOOD BET NEAR THE SOUTHERN LARAMIE RANGE
INCLUDING AROUND CHEYENNE.
WINDS WILL NOT BE A BIG PROBLEM TODAY BUT WILL SEE SOME GUSTS TO
AROUND 20 MPH WHICH WILL OCCUR WITH FALLING SNOW. WIDESPREAD
BLOWING SNOW IS NOT A CONCERN BUT FALLING SNOW AND 20 MPH WIND
GUSTS WILL FURTHER REDUCE VISIBILITIES IN OPEN AREAS TODAY. WIND
CHILL VALUES WILL ALSO BE COLD TODAY WITH VALUES MAINLY AROUND THE
ZERO DEGREE MARK. BY TONIGHT WIND CHILL TEMPERATURES WILL DROP
INTO THE 20 BELOW ZERO TO 30 BELOW ZERO RANGE...WHICH MEANS A WIND
CHILL ADVISORY IS LIKELY FOR MUCH OF THE FORECAST AREA.
SNOW WILL TAPER OFF FROM NORTH TO SOUTH THIS EVENING WITH SNOW
ENDING ACROSS MOST OF THE AREA BY LATE TONIGHT. A FEW LIGHT SNOW
SHOWERS MAY LINGER INTO WEDNESDAY MORNING NEAR THE COLORADO
BORDER...BUT ADDITIONAL SNOW ACCUMULATIONS ARE UNLIKELY.
TEMPERATURES WILL AGAIN STRUGGLE TO WARM WEDNESDAY WITH HIGHS
MAINLY IN THE SINGLE DIGITS ABOVE ZERO...OR IN OTHER WORDS NEAR
40 DEGREES BELOW AVERAGE FOR MID NOVEMBER. TEMPERATURES WILL
REMAIN COLD WEDNESDAY NIGHT IN WHAT WILL BE THE COLDEST NIGHT THUS
FAR THIS SEASON WITH ACTUAL AIR TEMPERATURES FROM 5 BELOW ZERO TO
15 BELOW ZERO. COULD EVEN SEE SOME 20 BELOW READINGS IN LOW LYING
SHELTERED AREA AS SKIES WILL BE CLEAR AND WINDS WILL BE LIGHT.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 345 AM MST TUE NOV 11 2014
WARMER TEMPERATURES WILL SPREAD BACK ACROSS THE CWA FRIDAY AS THE
COLD SFC AIRMASS OVER THE PLAINS MOVES EAST AND PRESSURES FALL
OVER THE HIGH PLAINS AHEAD OF THE NEXT UPPER SHORTWAVE THAT WILL
MOVE INTO THE NRN ROCKYS. THE MILDER TEMPS WILL BE SHORT-LIVED
HOWEVER AS THE NEXT SURGE OF COLD AIR WILL ARRIVE BY EARLY
SATURDAY. THERE SHOULD BE A POST-FRONTAL BAND OF MAINLY LIGHT
SNOW MOVE ACROSS THE CWA SATURDAY AS THE MAIN UPPER TROF MOVES
ACROSS BUT IT APPEARS IT WILL PROGRESS ACROSS FAIRLY QUICKLY SO
NOT A LOT OF SNOW EXPECTED WITH THIS SYSTEM. SFC HIGH SETTLES OVER
WY SAT NIGHT WITH VERY COLD TEMPS FOR SUNDAY MORNING...ESPECIALLY
IF SKIES CLEAR OUT. CHILLY DAY ON SUNDAY THEN A LITTLE WARMER AGAIN
MONDAY AS SOME RETURN FLOW SETS UP BEHIND DEPARTING SFC HIGH.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1048 AM MST TUE NOV 11 2014
PERIODS OF MOSTLY LIGHT SNOW WILL CONTINUE THROUGH THE LATE
AFTERNOON HOURS FOR ALL SITES WITH VISIBILITIES PREVAILING IN THE
IFR FLIGHT CATEGORY RANGE WITH THE EXCEPTION OF KLAR WHICH WILL
PREVAIL IN THE LIFR RANGE JUST UNDER ONE MILE IN LIGHT TO
OCCASIONALLY MODERATE SNOW. WE MAY SEE BRIEF PERIODS OF MVFR
CEILINGS AND VISIBILITIES THROUGH 00Z...BUT NAM AND HRRR MODELS
SUGGEST THAT WE WONT SEE SIGNIFICANT IMPROVEMENTS TO ABOVE IFR
UNTIL MID TO LATE EVENING MOST SITES WITH MVFR/VFR EXPECTED TO
WORK IN FROM THE NORTH AS THE MAIN AREA OF LIGHT SNOW SHIFTS SOUTH
INTO COLORADO OVERNIGHT INTO EARLY WEDNESDAY.
&&
.FIRE WEATHER...
ISSUED AT 345 AM MST TUE NOV 11 2014
UNSEASONABLY COLD THROUGH THE REST OF THIS WEEK AS AN ARCTIC
AIRMASS REMAINS IN PLACE. LIGHT SNOW ACCUMLUATIONS WILL OCCUR OVER
MUCH OF THE AREA TODAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR WYZ106-
117-118.
NE...NONE.
&&
UPDATE...TJT
SHORT TERM...SML
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...SMLHazardous weather outlook, Nov 11, 4:30 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 430 AM MST TUE NOV 11 2014 WYZ106-117-118-121130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- 430 AM MST TUE NOV 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO INCREASE OVER THE AREA THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. A FEW INCHES OF ACCUMULATIONS ARE LIKELY AND A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES WILL CONTINUE THROUGH THURSDAY. THE NEXT BEST CHANCE FOR SNOW SHOULD BE SATURDAY AS ANOTHER COLD FRONT PASSES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>116-119-121130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-EAST LARAMIE COUNTY- 430 AM MST TUE NOV 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME LIGHT SNOW WILL FALL OVER MUCH OF THE AREA TODAY INTO THIS EVENING. ACCUMULATIONS ARE EXPECTED TO BE LIGHT. VERY COLD TEMPERATURES WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES WILL CONTINUE THROUGH THURSDAY. THE NEXT BEST CHANCE FOR SNOW SHOULD BE SATURDAY AS ANOTHER COLD FRONT PASSES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:31 AM MST | Winter Weather Advisory | CYS | Albany, Laramie, Platte | 18 hr |
| Nov 11, 2:30 PM MST | Wind Chill Warning | CYS | Albany, Carbon, Converse, Laramie, Niobrara, Platte | 20 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Wind Chill Advisories in Wyoming, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.